LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Levaquin + PPI (omeprazole) at same time??

 - UBBFriend: Email this page to someone!    
Author Topic: Levaquin + PPI (omeprazole) at same time??
ElaineC
LymeNet Contributor
Member # 9857

Icon 5 posted      Profile for ElaineC     Send New Private Message       Edit/Delete Post   Reply With Quote 
Want to doublecheck this - can't remember what I did first time around....is it better to take the Levaquin and proton pump inhibitor at the same time to increase absorption? Or should they be spaced a few hours apart?

Would appreciate advice on this!
Thanks.

Posts: 261 | From Herx-ville!! | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
I take Nexium and I take it one hour away from other meds. Not sure if all such meds should be done the same way, but that is what the patient info says.

www.drugdigest.com

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 96063 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
TerryK
Frequent Contributor (5K+ posts)
Member # 8552

Icon 1 posted      Profile for TerryK     Send New Private Message       Edit/Delete Post   Reply With Quote 
Don't know if it makes much difference. My understanding is that you would be taking a proton pump inhibitor (if you are taking it to make levaquin more effective) to keep the bacteria INSIDE the cell so that it dies when the cell dies. Makes killing intracellular organisms like bartonella and babesia easier because they can't escape the dieing cell and thus can't go outside the cell and reproduce.

I wanted to take one but my LLMD said not a good idea for someone with gut problems because it can cause infections in the gut. I asked him if it was because of less acid and he said yes. There is probably more to it but that is the gest of it.

Terry

Posts: 6286 | From Oregon | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by TerryK:
Don't know if it makes much difference. My understanding is that you would be taking a proton pump inhibitor (if you are taking it to make levaquin more effective) to keep the bacteria INSIDE the cell so that it dies when the cell dies.

OOOHHHHH.... I have heard of that. I guess we need clarification from Elaine.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 96063 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
ElaineC
LymeNet Contributor
Member # 9857

Icon 1 posted      Profile for ElaineC     Send New Private Message       Edit/Delete Post   Reply With Quote 
[/QUOTE]OOOHHHHH.... I have heard of that. I guess we need clarification from Elaine. [/QB][/QUOTE]

Yes I'll clarify....as you may be aware Dr.B believes that the effectiveness of Levofloxacin in killing Bart may be increased if a proton pump inhibitor is added....when i did my first round of this I was stll a patient of his before his retirement.....but now I just can't recall if he had me swallow both at the same time...or a few hours apart,so wanted to doublecheck with others.

Posts: 261 | From Herx-ville!! | Registered: Aug 2006  |  IP: Logged | Report this post to a Moderator
micul
LymeNet Contributor
Member # 6314

Icon 1 posted      Profile for micul     Send New Private Message       Edit/Delete Post   Reply With Quote 
I think that it would be best to take them apart if you have decided that a PPI is necessary.

I do not think that they potentiate Levaquin or any other abx, and I would not take one unless I had a confirmed over acidic condition that required one.

This combining of PPI's came about because of the success that dr's were getting when using them as part of a triple abx protocol against H. Pylori

I suspect that the PPI's were used with the abx combos because the Dr's were trying to keep down the acid that was causing (so they thought) the ulcers. This was after it was discovered that excess acid was not the problem; that the ulcers were caused by bacteria.

But Dr's were still skeptical, so they continued to Rx the PPI's just in case.

I haven't seen any actual research that definitavely shows that PPI's potentiate abx. This idea that a PPI will trap bacteria inside of a cell untill it dies....well, where is the research?

How will making the blood more alkaline (and this is only conjecture because blood PH is kept at a very precise level by the body and it is doubfull that a PPI would even have any effect on Blood PH) keep any bacteria from exiting a cell if it wants to?

Bacteria survive inside of cells because of defective immune systems, and abx does not get them all because of problems like efflux pumps (that pump the abx out of the cell), biofilms, and hyper-coagulation.

The biggest problem IMO is the use of magnesium in combination with abx. Most abx will state that mag will reduce or interfere with the med. This is especially true will Levaquin and all Quinalones. This idea of taking large doses of mag while on Lev to reduce possible tendon problems is unfounded. There is no research that I have seen that shows that oral mag supplentation will protect tendons.

Tendons are very slow at absobing any nutrients. It can take months for them to repair themselves because of this. Mag is not the only nutrient that they need for repair and protection anyways.

I believe that there is a reduction only because the Quin has been reduced so greatly by all the mag supplentation. It would probably be wise for someone to get their mag levels up by taking IV mag for a month or two before using a quin, but taking them together is a recipe for failure IMO.

Sure, there are people that did great on Lev + mag. Did they get rid of the Bart for good....I don't think so.

--------------------
You're only a failure when you stop trying.

Posts: 945 | From U.S | Registered: Oct 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.